Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Nel246

Accutane and mental health?

Recommended Posts

Hi, I've heard all sorts of stories about how accutane causes depression and suicide etc (some guy even wrote a book on how it destroyed his life, scary stuff). Has anyone with a history of mental illness actually tried accutane? Because I've suffered from depression in the past and I currently suffer from severe anxiety. So has anyone in a similar situation ever taken accutane, did it make your mental health worse, better or not affect it at all? Thanks in advance (I'm new here and a bit confused)

Link to comment
Share on other sites

Hi, my boyfriend had a history of mild depression and only took accutane for 1 month and had a suicide attempt. He said he felt like all good feelings were gone. He also has  IBS, joint pain and dry scalp. I have two other acquaintances who took it, one was fine but the other has depression years after. Two out of 3 had their acne return anyway. Accutane kills your serotonin and testosterone for males...if you have low serotonin or are prone to depression I'd be vary wary. 
Other than mental issues there's plenty of other reasons accutane is dangerous....maybe try every other option before you consider accutane.

Link to comment
Share on other sites

I agree with Snarkygirl it's not for the lighthearted. Accutane is definitely something as a last resort.

Having said that I'm currently on Accutane week 3 and mentality wise it's been the best thing ever. Since jumping on it I've been so switched on and have this new clarity in my head. Which is weird because from what I've read everyone has been experiencing the complete opposite like memory loss and depression.

I've had anxiety issues in the past where I would lock up and break out in a sweat when socialising with ppl when my acne was at its worse. It's early days but I don't see anxiety creeping in any time soon.
 

Link to comment
Share on other sites

4 hours ago, invisiblenetrix said:

I agree with Snarkygirl it's not for the lighthearted. Accutane is definitely something as a last resort.

Having said that I'm currently on Accutane week 3 and mentality wise it's been the best thing ever. Since jumping on it I've been so switched on and have this new clarity in my head. Which is weird because from what I've read everyone has been experiencing the complete opposite like memory loss and depression.

I've had anxiety issues in the past where I would lock up and break out in a sweat when socialising with ppl when my acne was at its worse. It's early days but I don't see anxiety creeping in any time soon.
 

thats great...there's always a chance of opposite side effects or no side effects.
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.



  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×